Tags

Type your tag names separated by a space and hit enter

[Wernicke's encephalopathy induced by the use of diet pills and unbalanced diet].
Orv Hetil. 2014 Mar 23; 155(12):469-74.OH

Abstract

Wernicke's encephalopathy is an acute, potentially life-threatening, neurological syndrome resulting from thiamine deficiency. The disorder is still greatly underdiagnosed and, without prompt treatment, the condition can lead to the chronic form of the disease, Korsakoff's syndrome or even death. In developed countries Wernicke's encephalopathy has been associated with alcoholism, but in recent years there has been an increasing number of non-alcoholic cases. Authors report the case of a 23-year-old woman who developed oculomotor dysfunction, encephalopathy and ataxia as a result of an extreme diet and use of diet pills. The diagnosis of Wernicke's encephalopathy was supported by the resolution of neurological signs after parenteral thiamine replacement. This case is presented because of the rare etiology and diagnostic difficulty, and the latest diagnostic and therapic guidelines are also highlighted.

Authors+Show Affiliations

Semmelweis Egyetem, Általános Orvostudományi Kar Neurológiai Klinika Budapest Balassa u. 6. 1083.Semmelweis Egyetem, Általános Orvostudományi Kar Neurológiai Klinika Budapest Balassa u. 6. 1083.Szentágothai Tudásközpont - Semmelweis Egyetem MR Kutatóközpont Budapest.Semmelweis Egyetem, Általános Orvostudományi Kar Neurológiai Klinika Budapest Balassa u. 6. 1083.Semmelweis Egyetem, Általános Orvostudományi Kar Neurológiai Klinika Budapest Balassa u. 6. 1083.Semmelweis Egyetem, Általános Orvostudományi Kar Neurológiai Klinika Budapest Balassa u. 6. 1083.

Pub Type(s)

Case Reports
Journal Article

Language

hun

PubMed ID

24631935

Citation

Tóth, Adrián, et al. "[Wernicke's Encephalopathy Induced By the Use of Diet Pills and Unbalanced Diet]." Orvosi Hetilap, vol. 155, no. 12, 2014, pp. 469-74.
Tóth A, Aradi G, Várallyay G, et al. [Wernicke's encephalopathy induced by the use of diet pills and unbalanced diet]. Orv Hetil. 2014;155(12):469-74.
Tóth, A., Aradi, G., Várallyay, G., Arányi, Z., Bereczki, D., & Vastagh, I. (2014). [Wernicke's encephalopathy induced by the use of diet pills and unbalanced diet]. Orvosi Hetilap, 155(12), 469-74. https://doi.org/10.1556/OH.2014.29847
Tóth A, et al. [Wernicke's Encephalopathy Induced By the Use of Diet Pills and Unbalanced Diet]. Orv Hetil. 2014 Mar 23;155(12):469-74. PubMed PMID: 24631935.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [Wernicke's encephalopathy induced by the use of diet pills and unbalanced diet]. AU - Tóth,Adrián, AU - Aradi,Gabriella, AU - Várallyay,György, AU - Arányi,Zsuzsanna, AU - Bereczki,Dániel, AU - Vastagh,Ildikó, PY - 2014/3/18/entrez PY - 2014/3/19/pubmed PY - 2014/5/23/medline KW - Wernicke-encephalopathia KW - Wernicke’s encephalopathy KW - diet KW - diet pill KW - diéta KW - fogyasztótabletta KW - thiamine KW - tiamin SP - 469 EP - 74 JF - Orvosi hetilap JO - Orv Hetil VL - 155 IS - 12 N2 - Wernicke's encephalopathy is an acute, potentially life-threatening, neurological syndrome resulting from thiamine deficiency. The disorder is still greatly underdiagnosed and, without prompt treatment, the condition can lead to the chronic form of the disease, Korsakoff's syndrome or even death. In developed countries Wernicke's encephalopathy has been associated with alcoholism, but in recent years there has been an increasing number of non-alcoholic cases. Authors report the case of a 23-year-old woman who developed oculomotor dysfunction, encephalopathy and ataxia as a result of an extreme diet and use of diet pills. The diagnosis of Wernicke's encephalopathy was supported by the resolution of neurological signs after parenteral thiamine replacement. This case is presented because of the rare etiology and diagnostic difficulty, and the latest diagnostic and therapic guidelines are also highlighted. SN - 0030-6002 UR - https://www.unboundmedicine.com/medline/citation/24631935/[Wernicke's_encephalopathy_induced_by_the_use_of_diet_pills_and_unbalanced_diet]_ L2 - https://akjournals.com/doi/10.1556/OH.2014.29847 DB - PRIME DP - Unbound Medicine ER -